MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION C-QUR MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION C-QUR MESH; MESH, SURGICAL, POLYMERIC
Model Number 31535
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing lot history and sterilization records was conducted.All in-process specifications and release criteria were met, including testing for suture retention and ball burst conducted on the mesh at incoming.Fournier transform infrared spectroscopy testing and coating density of the cured omega-3 fatty acids coated c-qur panels and seal strength testing on both the pre-and-post-sterile atrium-applied packaging seals were also performed, with all requirements being met.Clinical evaluation: c-qur products are provided sterile.The instructions for use advise to use sterile technique when using the mesh.It was reported that the patient experienced complications following the implant of surgical mesh.Fistulas are a known complication of incisional hernia repairs using prostheses.Risk factors include surgical technique used in fixation, presence of suture abscesses, and patient factors including obesity, diabetes mellitus, elder age and poor nutritional status.Fistulas are a late complication of repairs with mesh particularly if the mesh is in direct contact with the intestine and may be caused by chronic infection.Atrium's mesh with omega three fatty acids (o3fa) will typically absorb over 19-24 months under normal healing conditions.The o3fa gel coating on the c-qur mesh breaks down via hydrolysis by body fluids into naturally occurring fatty acids and glycerides, which are readily absorbed by normal lipid metabolism.Any surgery that causes a break in the skin can lead to a postoperative infection.Microorganisms can infect a surgical wound through various forms of contact, such as from the touch of a contaminated caregiver or surgical instrument, through microorganisms in the air, or through microorganisms that are already on or in your body and then spread into the wound.Other risks for ssis include a compromised patient, elderly and/or overweight patients, weakened immune systems and diabetes.The instructions for use state, "complications may occur with the use of any surgical mesh including, but not limited to fistula formation and infection.Adequate mesh fixation is required to minimize post operative complications and recurrence." related file 1219977-2016-00224.
 
Event or Problem Description
Approximately four weeks after mesh was implanted it was explanted due to infection and fistula.

Brand Name
C-QUR MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key6149107
Report Number1219977-2016-00243
Device Sequence Number13547204
Product Code FTL
UDI-Device Identifier00650862315356
UDI-Public00650862315356
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2017
Device Model Number31535
Device Catalogue Number31535
Device Lot Number214181
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2016
Initial Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR